MAUDE Adverse Event Report: AESCULAP AG CHALLENGER TI-P HANDLE; LIGATION / VESSEL CLIPS

AESCULAP AG CHALLENGER TI-P HANDLE; LIGATION / VESSEL CLIPS
Model Number PL520R
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a challenger ti-p handle (part # pl520r) was used during a procedure performed on (b)(6) 2021.According to the complainant, the cartridge container fell into the patient's cavity intraoperatively.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).Involved components: pl536r - shaft compl.D:10mm l:370mm - lot unknown.
 
Event or Problem Description
Update: after investigation results were reviewed, the products were confirmed.Involved components pl520r - challenger ti-p handle (9610612-2021-00613) (b)(4).Associated medwatch reports: pl536r - shaft compl.D:10mm l:370mm (9610612-2022-00307) (b)(4).
 
Additional Manufacturer Narrative
Correction: b5: based on the investigation results, the leading material and involved component were updated.Investigation: visual investigation: here we detected that the shaft gets a third-party maintenance service, and based on that we can no longer guarantee the specifications of the product.The jaws of the shaft are misaligned.Furthermore, the products have been forwarded to the responsible production department for further analysis.Findings: the stock is generally in very poor condition, the jaws are badly misaligned, the stop plate is torn off on one side, the root protrusion in the clip guide is damaged.The handle is fully functional.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results, the root cause of the problem is most probably third party maintenance/repair-related.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigation results a capa is not necessary.

Brand Name
CHALLENGER TI-P HANDLE
Common Device Name
LIGATION / VESSEL CLIPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12424145
Report Number9610612-2021-00613
Device Sequence Number4648949
Product Code FZP
UDI-Device Identifier04046963313173
UDI-Public4046963313173
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL520R
Device Catalogue NumberPL520R
Device Lot Number62428912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date10/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PL536R - LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown